‘Game of Thrones’ heroin linked to overdoses in Vermont | Outbreak News Today Outbreak News Today
Subscribe: RSS Twitter

Vermont health officials are warning street drug users about an especially deadly strain of heroin that is circulating in several parts of the state, including central Vermont and the Northeast Kingdom.

Public domain photo/Psychonaught

Public domain photo/Psychonaught

According to reports from emergency responders over the weekend, at least 10 people have overdosed, taking more than one dose of naloxone (Narcan®) to be revived. While naloxone can reverse an overdose, it must be given quickly and followed up with a 9-1-1 call for an ambulance. The drug can last longer than naloxone or take more than one dose to help.

Bags of heroin, possibly laced with fentanyl, and stamped ‘Game of Thrones’ appear to be connected with some of the overdoses. Fentanyl is up to 50 times stronger than heroin, and that much deadlier.

“If you continue to use street drugs, or know someone who does, we urge you to be aware of the current danger out there,” said Health Commissioner Harry Chen, MD. “We want to prevent deaths from overdose, and have alerted naloxone distribution sites and given some precautionary advice for those people who continue to use.”

If you are a street drug user, the Health Department advises:

  • Do not use alone – have someone with you who can give naloxone and call 9-1-1 to save your life.
  • Use only one drug at a time.
  • Don’t mix heroin with alcohol or benzos (benzodiazepines).
  • Test the strength of the drug before using the whole amount.
  • Cut the amount that you use at one time.
  • Inject less if it feels too strong.



  1. […] ‘Game of Thrones’ heroin linked to overdoses in Vermont […]

Leave a Reply

© 2016 Outbreak News Today · Subscribe: RSS Twitter ·